# SDR S01227042

- Difficulty date: December 22, 2001
- Submitted: April 28, 2003
- Operation: Air carrier
- Make and model: Boeing 747209B
- Aircraft serial: 22299
- Engine: Pwa JT9D7R4G2
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Structure
- Condition: Corroded
- Location: Te Flap
- Component: Flap, Boeing
- Component part number: 65B1018745
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

I/B FLAPS FAILED TO EXTEND BEYOND 10 UNIT.  ALT EXTENSION FAILED.  GRD CK FOUND RT I/B FORE & MID FLAP DAMAGE & NR 5 MAIN CARRIAGE SPINDLE BROKEN.  REPLACED RT I/B FORE/MID FLAP.  REPLACED NR 5 MAIN CARRIAGE.  PERFORM I/B FLAP ADJ/TEST.  REPLACED DFDR.  NR 6 CARRIAGE REMOVED & FOUND CORROSION PITTING.  CARRIAGES REPLACED.  FRACTURED CARRIAGE SENT TO BOEING.  FRACTURE INITIATED FROM CORROSION PITTING OD SURFACE & PROPAGATED.  PRESENCE OF HIGH CONCENTRACTION OF CHLORINE ELEMENT FOUND ON FRACTURE SURFACE MIGHT HAVE CONTRIBUTED TO STRESS CORROSION CRACKING.  ALL OVERHAUL PROCEDURES & SHOP WORKSHEETS REVIEWED & REVISED TO COMPLY W/OHM.  T/E FLAP CARRIAGE MUST BE REPEAT OVERHAULED NOT TO EXCEED 30000 FH OR 8 YRS.
